RUS  ENG
Full version
JOURNALS // Zapiski Nauchnykh Seminarov POMI // Archive

Zap. Nauchn. Sem. POMI, 1999 Volume 256, Pages 5–18 (Mi znsl951)

This article is cited in 12 papers

Numerical characteristics of groups and the relations between them

A. M. Vershik

St. Petersburg Department of V. A. Steklov Institute of Mathematics, Russian Academy of Sciences

Abstract: The entropy of the random walk on the discrete contable group could be used for comparison of the system of the generators. Fundamental inequality between growth, entropy and escape gives the possibility to define “the best” system of the generators. We formulate a new circle of the problems related to the various growth and asymptotics on the groups.

UDC: 517.896+512.54

Received: 27.06.1999


 English version:
Journal of Mathematical Sciences (New York), 2001, 107:5, 4147–4157

Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025